Texas, 2017Rip Currents in Texas, July 1 to 4, 2017
July 1 to 4, 2017 · NWS CRP · 2 events in 2 counties and zones
Rip currents were prevalent along the Middle Texas coast from the weekend into Independence Day. Two women drowned in rip currents, one near Malaquite Beach and the other near Bob Hall Pier.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rip currents were prevalent along the Middle Texas coast from the weekend into Independence Day. Two women drowned in rip currents, one near Malaquite Beach and the other near Bob Hall Pier.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 1, 12:02 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 1, 12:02 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
102 PM CDT Sat Jul 1 2017
.DISCUSSION...
Updated for 18Z aviation.
&&
.AVIATION...
VFR but breezy conditions expected this afternoon across South
Texas. MVFR cigs likely to develop again for ALI and VCT, also
included tempo MVFR groups late in the night for LRD and CRP
sites. Expect less wind gusts on Sunday as the pressure gradient
relaxes. VFR conditions return by mid/late morning.
&&
.PREVIOUS DISCUSSION... /Issued 353 AM CDT Sat Jul 1 2017/
SHORT TERM (Today through Sunday)...
The weekend will be dominated by persistent upper level riding
over the region. Subsident conditions aloft will keep dry weather
and hot conditions over the weekend. Although temperatures will be
similar to the past couple of days, dewpoints will be slightly
lower, so heat advisories are not anticipated. However, maximum
heat index values will still reach the 105 to 109 degree criteria
for an SPS across much of the southern Coastal Bend across to the
Brush Country. A gusty onshore flow will redevelop today with
surface high pressure over the northeast Gulf of Mexico shifting
further west and low pressure over west Texas. The pressure
gradient will relax more on Sunday, with weaker onshore flow
anticipated through the day Sunday.
LONG TERM (Sunday Night through Friday)...
The deterministic GFS/ECMWF predict, and the GFS ensemble mean
depict, an approximately E-W upper ridge across the SRN CONUS/
disturbances over the NRN CONUS early in the period with a
transition to an upper pattern characterized by an ridge over the
WRN CONUS with a weakness in the height field over the CWA/MSA
Thursday/Friday. The GFS deterministic predicts PWAT values over the
CWA/MSA to remain near or below normal during the period. Yet, will
issue low POPs for the ERN CWA/MSA for Thursday/Friday to reflect
the upper height weakness (Thursday/Friday POPs consistent with the
GFS ensemble mean QPF and partially supported by the SuperBlend
output.) Maximum heat index values 105-109F over the CWA expected
for the Monday-Wednesday period. Persistent onshore flow expected
during the period yet below SCA. Low minimum RH values expected over
the WRN CWA during the period yet wind not expected to reach
critical levels. Sea state not conducive to rip currents during the
period per WaveWatch output.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 94 77 93 78 / 10 10 10 10 10
Victoria 76 94 76 94 76 / 10 10 10 10 10
Laredo 79 101 76 100 78 / 10 10 0 0 0
Alice 77 97 75 97 75 / 10 10 0 10 10
Rockport 81 93 81 91 81 / 10 10 10 10 10
Cotulla 77 100 75 100 76 / 10 10 0 0 0
Kingsville 78 96 76 96 77 / 10 10 0 10 10
Navy Corpus 82 91 81 91 82 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
PZ/83...AVIATION
Hazardous weather outlook, Jul 1, 3:18 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
418 AM CDT Sat Jul 1 2017
TXZ229>234-239>247-020930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
418 AM CDT Sat Jul 1 2017
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Maximum heat index values of 105 to 109 degrees are expected this
afternoon and early evening across much of South Texas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Maximum heat index values of 105 to 109 are anticipated across
portions of South Texas Sunday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-020930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
418 AM CDT Sat Jul 1 2017
This hazardous weather outlook is for the Middle Texas Coastal
Waters.
.DAY ONE...Today and Tonight
A small craft advisory is in effect until 8 AM CDT today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Rip Current, Kleberg
- When
- July 1, 2:00 PM CST
- Where
- Kleberg forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The body of a 59 year old woman from San Antonio was found on the beach at Malaquite Beach on the Padre Island National Seashore.
Rip Current, Nueces
- When
- July 4, 12:00 PM CST
- Where
- Nueces forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A 34 year old woman from Garland Texas along with a 16 year old boy were pulled from the water after being found face down near Bob Hall Pier. The woman received CPR but was unresponsive. She passed away at a local hospital.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 5, 20178 deaths · 1 event
- Flash Flooding and Damaging Winds in Texas, July 1, 20171 death · 1 injured · $45,000 · 70 kt wind · 5 events
- Flash Flooding and Flood in New York, July 1 to 2, 2017$19 million · 33 events
- Flash Flooding in New Hampshire, July 1, 2017$12 million · 20 events
- Flash Flooding and Damaging Winds in Vermont, July 1, 2017$8.0 million · 50 kt wind · 13 events
- Flash Flooding and Flooding in New York, July 1 to 2, 2017$1.8 million · 50 kt wind · 22 events
- Wildfire in Utah, July 1 to 28, 2017$2.0 million · 1 event
- Flash Flooding in Maine, July 1, 2017$255,000 · 11 events
- Flash Flooding and Damaging Winds in Georgia, July 1 to 2, 2017$91,000 · 57 kt wind · 14 events
- Flooding in New Hampshire, July 1 to 2, 2017$115,000 · 4 events
- Tornadoes and Damaging Winds in Maine, July 1, 20171 injured · EF1 · 15 events
- Drought in Guam, July 1 to 31, 2017$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714819, 714820.